Paracentesis has been considered a relatively safe procedure; however, hemorrhagic complications do occur and can be fatal, especially in the context of coagulopathy. We describe the case of a 47-year-old man with coagulopathy secondary to end-stage liver disease, whose hospital course was complicated by paracentesis-related hemoperitoneum leading to abdominal compartment syndrome. Emergent laparotomy revealed left inferior epigastric artery laceration caused by paracentesis. Despite operative control of bleeding, postoperatively, the patient developed severe metabolic acidosis, disseminated intravascular coagulation, and ultimately died from complications of hemorrhagic shock. Understanding key anatomic structures is essential for patient safety in the setting of paracentesis. While recognizing the lack of clinical studies demonstrating the effectiveness of ultrasonography use in paracentesis, we discuss the benefit of bedside abdominal ultrasonography to locate ascites and avoid intraabdominal structures, as well as vascular ultrasonography, during needle insertion to avoid abdominal wall vessels.